Home » Publication » 19674

Dettaglio pubblicazione

2021, JOURNAL OF COMPUTER AND SYSTEM SCIENCES, Pages 116-136 (volume: 120)

Algorithms for hierarchical and semi-partitioned parallel scheduling (01a Articolo in rivista)

Bonifaci Vincenzo, D'Angelo Gianlorenzo, Marchetti Spaccamela Alberto

We propose a model for scheduling jobs in a parallel machine setting that takes into account the cost of migrations by assuming that the processing time of a job may depend on the specific set of machines among which the job is migrated. For the makespan minimization objective, the model generalizes classical scheduling problems such as unrelated parallel machine scheduling, as well as novel ones such as semi-partitioned and clustered scheduling. In the case of a hierarchical family of machines, we derive a compact integer linear programming (ILP) formulation for the job assignment subproblem, and show how to turn arbitrary ILP solutions into valid schedules. We also derive a polynomial-time 2-approximation algorithm for the problem. Extensions that incorporate memory capacity constraints are also discussed.
© Università degli Studi di Roma "La Sapienza" - Piazzale Aldo Moro 5, 00185 Roma